Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 115, NWS Milwaukee, WI

July 7, 2008Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 7, 2008, 7:20 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2008, 7:20 PM CDT (00:20 UTC)
Expired
Jul 7, 2008, 8:15 PM CDT
In force
55 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Iowa County, WI, Lafayette County, WI

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 3:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3226 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 080020
SVRMKX
WIC049-065-080115-
/O.NEW.KMKX.SV.W.0115.080708T0020Z-080708T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF RICHLAND 
CENTER TO 35 MILES WEST OF PLATTEVILLE...AND MOVING EAST AT 51 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 730 PM CDT...
  GOVERNOR DODGE STATE PARK AND GOVERNOR DODGE ST PARK BY 745 PM
  CDT...
  MINERAL POINT AIRPORT AND DODGEVILLE BY 750 PM CDT...
  MINERAL POINT AND BELMONT BY 755 PM CDT...
  BLUE MOUND STATE PARK AND BLUE MOUND ST PARK BY 800 PM CDT...
  BENTON BY 805 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4307 9043 4312 9043 4311 8983 4251 8985
      4252 9044 4306 9045
TIME...MOT...LOC 0020Z 276DEG 45KT 4313 9046 4265 9112

$$

CRAVEN
3 follow-up statements
000 
WWUS53 KMKX 080046
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT MON JUL 7 2008

WIC049-065-080115-
/O.CON.KMKX.SV.W.0115.000000T0000Z-080708T0115Z/
IOWA WI-LAFAYETTE WI-
745 PM CDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BLACKHAWK LAKE REC AREA TO
29 MILES WEST OF PLATTE MOUNDS...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF DODGEVILLE TO 25 MILES WEST OF PLATTEVILLE...
MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDMUND...GOVERNOR DODGE STATE PARK AND GOVERNOR DODGE ST PARK BY
  755 PM CDT...
  REWEY...LINDEN AND LONDON BY 800 PM CDT...
  DODGEVILLE BY 805 PM CDT...
  PLATTE MOUNDS AND MINERAL POINT AIRPORT BY 810 PM CDT...
  LESLIE BY 815 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4307 9043 4312 9043 4311 8983 4251 8985
      4252 9044 4306 9045
TIME...MOT...LOC 0045Z 260DEG 35KT 4306 9018 4264 9091

$$

GEHRING
000 
WWUS53 KMKX 080057
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 PM CDT MON JUL 7 2008

WIC049-065-080115-
/O.CON.KMKX.SV.W.0115.000000T0000Z-080708T0115Z/
IOWA WI-LAFAYETTE WI-
756 PM CDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
RIDGEWAY TO 21 MILES SOUTHWEST OF PLATTE MOUNDS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF DODGEVILLE TO 16 MILES WEST OF
PLATTEVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DODGEVILLE BY 805 PM CDT...
  PLATTE MOUNDS...MINERAL POINT AIRPORT AND RIDGEWAY BY 810 PM CDT...
  LESLIE...MINERAL POINT...BARNEVELD AND BLUE MOUND STATE PARK BY 815
  PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4307 9043 4312 9043 4311 8983 4251 8985
      4252 9044 4306 9045
TIME...MOT...LOC 0056Z 260DEG 35KT 4307 9003 4266 9077

$$

GEHRING
000 
WWUS53 KMKX 080112
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
811 PM CDT MON JUL 7 2008

WIC049-065-080121-
/O.EXP.KMKX.SV.W.0115.000000T0000Z-080708T0115Z/
IOWA WI-LAFAYETTE WI-
811 PM CDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES
WILL EXPIRE AT 815 PM CDT...

STRONG THUNDERSTORMS WILL CONTINUE OVER IOWA AND LAFAYETTE COUNTY 
THROUGH 9 PM. WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4307 9043 4312 9043 4311 8983 4251 8985
      4252 9044 4306 9045
TIME...MOT...LOC 0111Z 260DEG 35KT 4309 8983 4268 9058

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 7, 3:10 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT MON JUL 7 2008

.DISCUSSION...FORECAST FOCUS ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL TONIGHT AND TIMING OF NEXT ROUND OF PRECIPITATION AFTER
SHORT QUIET WEATHER PERIOD.

.TONIGHT...SLY WINDS AND SOME SUNSHINE ARE BEGINNING TO CONTRIBUTE
TO IMPRESSIVE THERMODYNAMICS WITH THETAE VALUES IN THE 350S K ACROSS
SRN WI...SFC BASED CAPE OF NEARLY 2000 J/KG AND RISING...AND LATEST RUC
PWS AROUND 1.8 INCHES. MEANWHILE...MCS DEVELOPING OVER SE MN AND NRN
IA INITIATED NEAR A SFC TROUGH...ALONG NOSE OF 20-25 KT LLJ...AND
JUST DOWNSTREAM OF SHORTWAVE OVER WRN MN. MCS MAY EVENTUALLY MOVE TO
THE RIGHT OF THE MEAN W-SWLY FLOW AND AFFECT THE NRN CWA OR
ADDITIONAL DEVELOPMENT TO THE SOUTH WILL INTENSIFY WITHIN SFC BASED
CAPE OF 4000 J/KG OVER CNTRL AND ERN IA. IN ADDITION...A 40 KT WSWLY
NOCTURNAL LLJ IS EXPECTED TO DEVELOP AND SHIFT SLOWLY EWD ACROSS SRN
WI TNT ALONG WITH THE 850 MB THERMAL RIDGE AND THE TAIL OF THE
SHORTWAVE TROUGH OVER THE NRN PLAINS. A WEAK COLD FRONT WILL FOLLOW
AROUND SUNRISE. BIGGEST CONCERN IS FLASH FLOOD POTENTIAL WITH THE
MCS AND DEVELOPMENT THAT MAY OCCUR ON BACKSIDE OF IT AS 850 MB FLOW
ALIGNS WITH THE UPPER LEVEL WINDS. CORFIDI VECTORS BECOME VERY WEAK
AND ACTUALLY INDICATE BACK BUILDING FOR A PERIOD OF TIME LATE TNT.
SOME MESO MODELS AND OPERATIONAL MODELS SUGGEST SOME WEAKENING OF
THE CONVECTION IN FAR ERN WI POSSIBLY DUE TO THE LATE TIMING. HAVE
THUS ISSUED FLASH FLOOD WATCH FOR SOUTH CENTRAL WI INCLUDING FOND DU
LAC AND DODGE COUNTIES IN THE ERN CWA. WILL STILL MENTION HEAVY RAIN
POTENTIAL IN SE WI HOWEVER.

.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...WILL HANG ON TO
SOME MORNING CONVECTION EARLY TUESDAY AS MOST PROGS SWEEP RAIN OUT
OF CWA WITH TIME. SOME CONCERN ABOUT REDEVELOPMENT OF CONVECTION
DURING AFTERNOON HOURS AS AIRMASS RECOVERS AND INSTABILITY
INCREASES IN RESIDUAL MOIST AIRMASS. HOWEVER LACK OF A WELL
DEFINED TRIGGER...AT THE MOMENT...PRECLUDES EXTENDING RAIN CHANCES
PAST TUESDAY MORNING. WHILE PROGS BRING IN HIGH PRESSURE OVER CWA
TUESDAY NIGHT THROUGH WEDNESDAY...STRENGTH OF HIGH IS OF CONCERN
THAT ANY DECENT SHORT WAVE IN MID AND UPPER WESTERLY FLOW COULD
SET OFF DAYTIME CONVECTION. BUT FOR NOW WILL KEEP THIS PERIOD DRY.

.LONG TERM...THURSDAY THROUGH SUNDAY...LATEST NAM/GFS/ECMWF HI RES
PROGS STARTING TO COME MORE IN LINE BEGINNING THURSDAY AS RAPID
RETURN OF UNSTABLE AIR AND ACTIVE SHORT WAVE PASSES ACROSS
NORTHERN WISCONSIN. WITH LACK OF MID LEVEL CAP FEEL THAT
CONVECTION COULD EVENTUALLY PROPAGATE SOUTHWARD INTO CWA THURSDAY
AFTERNOON BEFORE WARM FRONT PULLS NORTHWARD INTO NORTHERN WISCONSIN
THURSDAY NIGHT. SO HAVE MENTIONED CHANCY CONVECTION FOR NOW WHICH
SHOULD FOCUS WITH WARM FRONT. THEN BY FRIDAY GFS/ECMWF HI RES
PROGS DEVELOP SOUTHWEST SURFACE TO UPPER LEVEL FLOW KEEPING CWA
IN A VERY WARM...MOIST AND UNSTABLE AIRMASS. SERIES OF SHORT WAVES
WILL MAKE THE BEGINNING OF THE WEEKEND ACTIVE CONVECTIVELY. PROGS
TRY AND DRAG A COOL FRONT ACROSS CWA EARLY SATURDAY...BUT
DIFFERENCES ARISE BETWEEN MODELS ON HOW FAR SOUTH TO DRIVE FRONT.
GFS IS SLOWER WITH PROGRESSION OF FRONT AND WILL STAY WITH THAT
SCENARIO FOR NOW DUE TO FRONT BECOMING SOMEWHAT PARALLEL TO LOWER
AND MIDDLE LEVEL WIND FLOW. WITH MINOR SHORT WAVES EMBEDDED IN
THIS FLOW HAVE OPTED TO KEEP DECENT RAIN CHANCES AT LEAST THROUGH
SUNDAY NIGHT.

&&

.AVIATION...A WEAK COLD FRONT WILL INTERACT WITH A VERY MOIST AND
UNSTABLE AIRMASS OVER SRN WI TNT TO BRING WIDESPREAD SHOWERS AND
TSTORMS THE REGION. A COMPLEX OF STORMS OVER IA AND MN WILL MOVE
INTO SOUTH CENTRAL WI LATE THIS AFTERNOON OR EVENING AND THEN
CONTINUE EWD TO LAKE MI BY LATE EVENING OR AFTER MIDNIGHT. SHOWERS
AND TSTORMS MAY THEN CONTINUE TO REDEVELOP OVER SRN WI THROUGH
SUNRISE. AREAS OF MVFR CIGS WILL CONTINUE THIS AFTERNOON AND THROUGH
THE NIGHT WHILE MVFR CIGS AND IFR VSBYS WILL BE POSSIBLE IN TSTORMS.
DRIER AIR WILL THEN WORK ITS WAY INTO SRN WI AFTER SUNRISE TUE ON
WLY WINDS. VFR CONDITIONS ARE EXPECTED BY MID TO LATE MORNING ON
TUE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH TONIGHT FOR WIZ046-047-051-056>058-062-063-067-068.

LM...NONE.
&&

SHORT/LONG TERM...17
AVIATION/MARINE...20
Hazardous weather outlook, Jul 7, 4:10 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT MON JUL 7 2008

WIZ046-047-051-052-056>060-062>072-081500-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
410 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE PRIMARY THREAT WILL BE HIGH WINDS...LARGE HAIL
AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH WILL BE IN EFFECT TONIGHT MAINLY WEST OF A LINE
FROM FOND DU LAC TO BEAVER DAM TO MADISON TO MONROE. STRONG
THUNDERSTORMS IN A VERY MOIST AIRMASS WILL LEAD TO LOCALLY HEAVY
RAINS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF
THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
MODERATE FLOODING...WITH PORTIONS STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EARLY TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY.

MUCH OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD...HOWEVER
RIVER LEVELS WILL CONTINUE TO SLOWLY FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

LMZ643>646-081500-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
410 PM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY PRODUCE WINDS IN
EXCESS OF 50 KNOTS...LARGE HAIL AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY AND SUNDAY.

TZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 7, 5:24 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT MON JUL 7 2008

WIZ046-047-051-052-056>060-062>072-080015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
524 PM CDT MON JUL 7 2008

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHERN WISCONSIN...

A LINE OF STRONG THUNDERSTORMS OVER SOUTHWEST WISCONSIN AND
NORTHEAST IOWA WILL MOVE EAST TO SOUTHEAST AROUND 45 MPH AND
OVERSPREAD SAUK COUNTY BY 605 PM AND MOVE INTO WESTERN
MARQUETTE...WESTERN COLUMBIA...NORTHWEST DANE...AND NORTHWEST IOWA
COUNTIES AFTER 605 PM. THIS LINE OF THUNDERSTORMS IS PRODUCING WINDS
OF 40 TO 50 MPH ALONG WITH ISOLATED REPORTS OF TREES DOWN. THESE
STRAIGHT LINE WINDS AND MINOR TREE DAMAGE ARE EXPECTED TO CONTINUE
INTO SOUTH CENTRAL WISCONSIN. WARNINGS WILL ONLY BE ISSUED IF THE
LINE OF STORMS AND ASSOCIATED STRAIGHT LINE WINDS BECOMES STRONGER.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
ANY WARNINGS OR UPDATES.
Local storm report, Jul 7, 5:38 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     4 W LA VALLE            43.58N 90.21W
07/07/2008  E65 MPH          SAUK               WI   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WIND GUSTS NEARLY BLEW TRUCK OFF
            THE ROAD.

&&

CRAVEN
Special weather statement, Jul 7, 5:39 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT MON JUL 7 2008

WIZ046-047-051-052-056>060-062>072-080015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
539 PM CDT MON JUL 7 2008

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHERN WISCONSIN...

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST
WISCONSIN...INCLUDING SAUK COUNTY...WILL MOVE EAST TO SOUTHEAST
AROUND 45 MPH AND OVERSPREAD SAUK COUNTY BY 610 PM AND MOVE INTO
WESTERN MARQUETTE...WESTERN COLUMBIA...NORTHWEST DANE...AND
NORTHWEST IOWA COUNTIES AFTER 610 PM. THIS LINE OF THUNDERSTORMS IS
PRODUCING WINDS OF 45 TO 60 MPH ALONG WITH ISOLATED REPORTS OF TREES
DOWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET
FOR ANY WARNINGS OR UPDATES.
Local storm report, Jul 7, 6:02 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
602 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     REEDSBURG               43.53N 90.00W
07/07/2008  E55 MPH          SAUK               WI   TRAINED SPOTTER

            ESTIMATED 55 TO 60 MPH WIND.

&&

KRR
Special weather statement, Jul 7, 6:12 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT MON JUL 7 2008

WIZ046-047-051-052-056>060-062>072-080115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
612 PM CDT MON JUL 7 2008

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHERN WISCONSIN...

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST
WISCONSIN...INCLUDING SAUK COUNTY...WILL MOVE EAST TO SOUTHEAST
AROUND 45 MPH AND OVERSPREAD GREEN LAKE...COLUMBIA...NORTHWEST
DANE...AND MUCH OF IOWA COUNTY BY 7 PM. THIS LINE OF THUNDERSTORMS
IS PRODUCING WINDS OF 45 TO 65 MPH ALONG WITH ISOLATED REPORTS OF
TREES DOWN. THE LINE OF THUNDERSTORMS SHOULD REACH THE LAKESHORE
COUNTIES BETWEEN 8 PM AND 930 PM. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA OUTLET FOR ANY WARNINGS OR UPDATES.
Special weather statement, Jul 7, 6:46 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 PM CDT MON JUL 7 2008

WIZ046-047-051-052-056>060-062>072-080145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
646 PM CDT MON JUL 7 2008

...SEVERE THUNDERSTORM WATCH UNTIL 11 PM FOR SOUTHERN WISCONSIN...

A LINE OF STRONG THUNDERSTORMS STRETCHES FROM MARQUETTE COUNTY
SOUTHWEST TO NORTHERN IOWA COUNTY...AND IS MOVING EAST TO SOUTHEAST
AROUND 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL REACH A LINE
FROM THE CITY OF FOND DU LAC...TO JUNEAU...TO MADISON...AROUND 730
PM. THIS LINE OF THUNDERSTORMS IS PRODUCING WINDS OF 35 TO 45 MPH.
THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREE BRANCHES OR ALREADY
WEAKENED TREES. THE LINE OF THUNDERSTORMS SHOULD REACH THE LAKESHORE
COUNTIES BETWEEN 8 PM AND 930 PM. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA OUTLET FOR ANY WARNINGS OR UPDATES.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:10 PM CDTAreal Flood AdvisoryMKXDane, Green, Iowa, Lafayette3 hr
Jul 7, 7:59 PM CDTSpecial Marine WarningMKX2 hr
Jul 7, 8:40 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Waukesha48 min
Jul 7, 8:57 PM CDTSevere Thunderstorm WarningMKXDane, Green, Rock63 min
Jul 7, 9:18 PM CDTAreal Flood AdvisoryMKXJefferson, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more3 hr
Jul 7, 9:54 PM CDTSpecial Marine WarningMKX2 hr
Jul 7, 10:52 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth67 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.